CSN Login
Members Online: 5

I WAS SO STUPID!

lp1964's picture
lp1964
Posts: 857
Joined: Jun 2013

Today I started my third and last Folfox before surgery. My oncologist brought up the idea that since I didn't have much side effects the first two times, let's raise the dose of Folfox a little. And now I'm sick as hell: my nose is running like crazy, my eyes burn and wet, I'm very hyper, my stomach hurts and I have that tingling in my toes fingers which I believe is gonna get much worse this time.

I was so stupid to agree to the dose increase, now I'm gonna be miserable for weeks and my wedding is coming up on the 15th.

My only hope is that if Folfox is kicking my butt so bad it had better kick the cancer's butt that it was designed to do.

Laz

serenity101's picture
serenity101
Posts: 81
Joined: May 2013

I'll be hoping for you that the side effects clear up quickly, and that the Folfox does its job exceptionally well.

Serenity

 

ubcreative's picture
ubcreative
Posts: 19
Joined: May 2013

You are brave. Of course you want to throw everything you can at this rotten disease.  Hopefully you'll feel a lot better by the 15th. Just be kind to yourself and rest up. I'm flying from to Vegas from melbourne, Australia in two days and I'm so nervous about having the extra break between treatments so my onc gave me a heavier dose last time. He said that he wasn't  sure that he wasn't treating my number anxiety with chemo!!  I had been on maintence for 3 rounds on just Xeloda and Avastin and my CEA went from 18 to 58 (740 at the start of this journey) anyway, he added Oxi again and it went down to 45. He also thinks now I may have some life left in the oxy and thami we'll hit that again when I get back instead of going straight into the FOLFIRI.  I'm rambling on, this post is about yoU!!!   I'm picturining the heavy dose whacking into your tumours!!  

LivinginNH's picture
LivinginNH
Posts: 1308
Joined: Apr 2010

No, you're not stupid, you were just lulled into believing that you wouldn't have the normal side effects since you didn't get them on the first two.  I've seen that happen to many people.  It is what it is, so stop beating yourself up and focus on your up coming wedding day.

Take care,

Cyn

 

lp1964's picture
lp1964
Posts: 857
Joined: Jun 2013

...putting me in my place. I was probably getting too cocky, having it so "easy" sofar. Today I feel better. My nose is still running, eyes watery, finger and toes not so bad. I'm very jittery and shaky. I have to work 4 days in a row I hope everything goes well.

Ill keep you posted.

Thanks again,

Laz

Trubrit's picture
Trubrit
Posts: 1489
Joined: Jan 2013

Oh, I don't think you were being cocky, just hopeful. I was elated when I didn't get neuropathy from the chemo, then two weeks after I had fiished the radition and 5FU it came on , and now, eight weeks on, it is still really bad. 

We don't know how our bodies are going to react, but we're willing to take the chance if it will give us release from this awful disease. 

How exciting about your upcoming wedding. The 15th of this month, right?  We'll all celebrate with you. 

Annabelle41415's picture
Annabelle41415
Posts: 4275
Joined: Feb 2009

Not stupid at all.  If you were feeling well and had a chance for increase, anyone would probably do it.  Wishing you the best with the upcoming effects and wedding.  Make the best of what you can, and treasure the memories of marriage forever.

Kim

Sundanceh's picture
Sundanceh
Posts: 4302
Joined: Jun 2009

Laz

It's all so new to you....you've got to let alot of it just come to you over the natural course of time itself.

You simply have to live enough cancer to even begin to have an inkling of what it can and cannot do.

You made a decision...and you will learn from that....and you'll be able to then use that part of your story for somebody else when its time.

Now, go get married...and best of luck! 

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

Sundanch... the King of the Jungle pic is so appropriate for you.

you're wisdom and ideas makes you king to me of CSN

 

thanks for all you do for so many.

you were the first to answer so many of my questions and I am so grateful for you.

 

Great words of advice to LAZ!!!!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network